Michigan, 2007

Ice Storm in Michigan, December 9, 2007

December 9, 2007 · NWS DTX · 2 events in 2 counties and zones

A complex winter weather scenario set up over Southeast Lower Michigan with significant amounts of freezing rain and icing near the Ohio border, where ice accumulated to around a quarter inch across Lenawee and Monroe Counties. A double dose of freezing rain and below freezing temperatures Sunday left the region looking like an ice skating rink.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A complex winter weather scenario set up over Southeast Lower Michigan with significant amounts of freezing rain and icing near the Ohio border, where ice accumulated to around a quarter inch across Lenawee and Monroe Counties. A double dose of freezing rain and below freezing temperatures Sunday left the region looking like an ice skating rink. Nearly all schools were closed on Monday due to icy back roads and parking lots that were a sheet of ice. Several people were treated for falls on the ice and other weather related injuries (all indirect). Numerous tree branches popped under the weight of the ice but no damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Dec 9, 7:30 AM EST, 30 minutes earlier.

Area forecast discussion, Dec 9, 7:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
730 AM EST SUN DEC 9 2007

.UPDATE...

THE MID LEVEL MOISTURE PATTERN THAT WAS EXPECTED TO BRING SNOW TO
THE TRI CITIES AND NORTHERN THUMB HAS WEAKENED CONSIDERABLY OVER
THE LAST COUPLE OF HOURS. AT THE SAME TIME, THE PATTERN OF
FREEZING RAIN HAS BECOME MORE FOCUSED FROM CENTRAL ILLINOIS INTO
NORTHERN INDIANA. THESE DEVELOPMENTS FAVOR THE LATEST GFS MODEL
DATA BOTH IN TERMS OF MOISTURE AND QPF FIELDS WITH PERHAPS A
SLIGHTLY FARTHER SOUTH ADJUSTMENT TO THE 0.25 INCH QPF LINE BASED
ON THE LATEST RADAR COMPOSITES. OUR FORECAST UPDATE WILL MAINTAIN
THE CURRENT WINTER WEATHER HEADLINES BUT ADD SOME TIMING DETAIL.
WE WILL ALSO CUT BACK ON THE SNOW FOR THE TRI CITIES AND THUMB.

&&

.PREV DISCUSSION...ISSUED 657 AM EST SUN DEC 9 2007

AVIATION...

AVIATION CONDITIONS WILL DETERIORATE DURING THIS MORNING. VFR
CEILING AND VISIBILITY WILL GIVE WAY TO MVFR CONDITIONS AND THEN IFR
CONDITIONS BY THIS AFTERNOON, ESPECIALLY AT DETROIT. IFR CEILING AND
VISIBILITY IS ALREADY WIDESPREAD OVER CENTRAL ILLINOIS AND SOUTHERN
INDIANA. FREEZING RAIN IS THE MAIN PRECIPITATION TYPE THERE AND IT
IS EXPECTED TO SPREAD INTO THE DETROIT AREA BY 9 AM WITH ICING
EXPECTED ON UNTREATED SURFACES. A WINTRY MIX WILL FAVOR SNOW AT
FLINT WITH ALL SNOW EXPECTED AT MBS.

MIXED PRECIPITATION WILL GIVE WAY TO A ROUND OF FREEZING DRIZZLE AT
FLINT AND DETROIT THIS EVENING. AT THIS POINT, THERE APPEARS TO BE A
SHARP NORTHERN EDGE TO THIS PATTERN AS WINDS TURN TOWARD THE NORTH
WHICH MAKE VFR CONDITIONS MOST LIKELY AT TRI CITIES BUT WITH AT
LEAST MVFR CEILING STILL TO BE LOOKED OUT FOR THERE AS WELL, LASTING
THROUGH SUNRISE MONDAY MORNING.

PREV DISCUSSION...ISSUED 340 AM EST SUN DEC 9 2007

SHORT TERM...TODAY AND TONIGHT

A COMPLEX WINTER WEATHER SCENARIO IS SETTING UP OVER SE MICHIGAN
TODAY WITH A SIGNIFICANT AMOUNT OF FREEZING RAIN AND ICING STILL
EXPECTED NEAR THE OHIO BORDER. THE ICE STORM WARNING WILL REMAIN IN
EFFECT FOR LENAWEE AND MONROE COUNTIES. WE WILL START OUT THE
DETROIT METRO AREA WITH A WINTER WEATHER ADVISORY FOR MIXED SLEET
AND FREEZING RAIN, AND THE M 59 CORRIDOR FOR A HEAVIER MIX OF SNOW
WITH SLEET AND SOME FREEZING RAIN. THE INTERSTATE 69 CORRIDOR WILL
HAVE A LIGHTER AMOUNT OF SNOW AND SLEET WITH NO HEADLINE NEEDED AT
THIS POINT. LIGHTER AMOUNTS OF ALL SNOW ARE THEN EXPECTED FARTHER
NORTH INTO THE TRI CITIES AND THUMB, AND MAINLY THIS MORNING. THE
PEAK OF THE EVENT WILL BE ABOUT MID MORNING THROUGH MID AFTERNOON
THEN DIMINISHING INTO THIS EVENING.

SATELLITE IMAGERY AND MODEL ANALYSIS FIELDS SHOW DEEP AND FAST SW
UPPER LEVEL FLOW SETTING UP OVER THE GREAT LAKES. THIS IS HELPING
FOCUS A STRONG BAROCLINIC ZONE BASED AT THE SURFACE IN THE OHIO
VALLEY AND STRETCHING ALL THE WAY INTO NORTHERN LOWER MICHIGAN IN
THE MID LEVELS. SURFACE TEMPERATURES ARE MOSTLY IN THE MID AND UPPER
20S OVER SE MICHIGAN, NORTH OF THE SURFACE FRONT. RADAR COMPOSITES
SUPPORT THE 00Z MODELS THAT SHOW THE MID LEVEL FRONTAL ZONE ACTIVE
WITH AN AREA OF LIGHT SNOW EXTENDING FROM SOUTHERN WISCONSIN INTO
CENTRAL LOWER MICHIGAN. MOISTURE TRANSPORT AND FGEN ABOVE 700 MB IS
SUPPORTING THIS BAND WHICH IS SHOWN IN THE MODELS TO CONTINUE
THROUGH THE MORNING HOURS AND RESULT IN ABOUT AN INCH OF
ACCUMULATION CENTERED AROUND THE TRI CITIES AND NORTHERN THUMB.

HEAVIER MIXED PRECIPITATION WILL GET UNDERWAY IN THE ADVISORY AND
WARNING AREAS BY SUNRISE AS STRONG FRONTOGENESIS DEVELOPS IN THE
FRONTAL ZONE AROUND 850 MB WHILE SURFACE TEMPERATURES LINGER IN THE
UPPER 20S. MODEL CROSS SECTIONS AND SPACE SECTIONS INDICATE PLENTY OF
MOISTURE AND INSTABILITY ABOVE THE FRONTAL ZONE ALLOWING A STRONG
RESPONSE TO THE FORCING AND RESULTING IN TIMES OF CONVECTIVE/SHOWERY
PRECIPITATION IN THE FORM OF FREEZING RAIN AND SLEET. A FEW BURSTS
OF HEAVIER SNOW WILL BE POSSIBLE ALONG AND NORTH OF M 59 WHERE WET
BULB COOLING AND PRECIPITATION RATES WILL WORK AGAINST MID LEVEL
WARMING, AT LEAST FOR A WHILE. MODEL MOISTURE AND VERTICAL MOTION
FIELDS THEN SUGGEST A SHARP NORTHERN FRINGE WITH JUST SOME LIGHT
SNOW EXPECTED IN THE TRI CITIES BY AFTERNOON. HIGH TEMPERATURES
CREEPING UP TO THE FREEZING MARK ARE PROBABLY OPTIMISTIC WHEN
CONSIDERING NE SURFACE WINDS WILL BE IN PLACE ALL DAY ON TOP OF THE
PRECIPITATION OVER THE AREA.

PRECIPITATION INTENSITY WILL DROP OFF DRAMATICALLY DURING THE
EVENING AS A WAVE RIPPLES ALONG THE FRONT TO OUR SOUTH AND EAST.
THERMAL PROFILES WILL NOT CHANGE MUCH UNTIL AFTER MIDNIGHT BUT DRY
AIR SPREADING INTO THE REGION THROUGH THE MID LEVELS WILL REDUCE
PRECIPITATION TO LIGHT FREEZING DRIZZLE OR CUT IT OFF ENTIRELY BY
MIDNIGHT.

LONG TERM...MONDAY THROUGH SATURDAY

SURFACE HIGH PRESSURE WILL BUILD OVERHEAD ON MONDAY AS THE
BAROCLINIC ZONE GETS PUSHED DOWN INTO THE SOUTHERN OHIO VALLEY. THIS
WILL ALLOW US TO DRY OUT...THROUGH EXPECTING SOME STRATUS TO LINGER
THROUGH MUCH OF THE DAY. TEMPERATURES WILL STRUGGLE TO CLIMB TO NEAR
THE FREEZING MARK. LOW CLOUDS WILL START TO BREAK UP MONDAY
NIGHT...JUST BEFORE A CONSIDERABLE AMOUNT OF HIGH CLOUDS START TO
SPILL BACK IN AHEAD OF THE WESTERN TROUGH AS IT ADVANCES TOWARDS THE
FOUR CORNERS. LOW AND MID-LEVEL MOISTURE WILL BEGIN TO MOVE BACK
INTO SOUTHERN MICHIGAN LATE MONDAY NIGHT AS RETURN FLOW SETS BACK UP
AND THE ELEVATED WARM FRONT STARTS TO MOVE BACK OVERHEAD.

OVERALL...ONLY THE NORTHERN EDGE OF THIS BAROCLINIC ZONE WILL STALL
OVER THE SOUTHERN PORTION OF THE STATE ON TUESDAY...WITH SURFACE
WAVES ONCE AGAIN TRACKING ALONG THE FRONT THROUGH THE OHIO VALLEY.
MEANWHILE...STRONG UPPER SHORTWAVE JUST NOW MOVING INTO BRITISH
COLUMBIA WILL HELP CARVE ANOTHER TROUGH OUT OVER CANADA...AND THIS
ONE WILL MOVE ACROSS THE NORTHERN GREAT LAKES ON TUESDAY. THE
PASSAGE OF THIS SYSTEM TO OUR NORTH ACROSS CENTRAL ONTARIO WILL HELP
KEEP THE DEEPER MOISTURE...AND HEAVIER PRECIPITATION...FROM
PENETRATING TOO FAR NORTHWARD INTO THE STATE ON TUESDAY. FOR THE
SOUTHERN HALF OF THE FORECAST AREA...FAIRLY DEEP MOISTURE WILL
COMBINE WITH A BRIEF PERIOD OF STRONG ISENTROPIC ASCENT...WEAK
FGEN...AND RIGHT ENTRANCE REGION DYNAMICS TO BRING WIDESPREAD
PRECIP. WILL ONCE AGAIN SEE A WINTRY MIX DEVELOP AS 700-850MB
BAROCLINIC ZONE OVERRIDES COLD AIR AT THE SURFACE...BUT JUST LIKE
TODAY MOST OF THE PRECIP AND FORCING WILL REMAIN TO OUR SOUTH.
COMPARED WITH THE EVENT SHAPING UP FOR TODAY...THERMAL PROFILES FROM
GFS/NAM SOUNDINGS ARE LESS SUPPORTIVE OF FREEZING RAIN...WITH A
WEAKER MELTING LAYER AND WARMER SURFACE TEMPS. WILL PROBABLY SEE
SNOW FROM ALONG I-69 AND NORTHWARD...WHILE FAR SOUTHERN COUNTIES SEE
RAIN MIX WITH SLEET AND PERHAPS SOME FREEZING RAIN DURING THE DAY.
COLD FRONT ASSOCIATED WITH THE CANADIAN TROUGH WILL PUSH THROUGH
LATE IN THE DAY SWEEPING OUT MOISTURE AND USHERING IN COOLER AIR AT
ALL LEVELS OVERNIGHT. LENAWEE AND MONROE COUNTIES WILL ONCE AGAIN
SEE THE MOST PRECIPITATION FALL...AND WILL NEED TO WATCH FOR
POSSIBLE ICE ACCUMULATIONS.

DOWNTIME BETWEEN SYSTEMS WILL BE BRIEF AS THE CHUNK OF ENERGY
CURRENTLY DROPPING DOWN THE SOUTHERN CALIFORNIA COAST CROSSES THE
ROCKIES ON WEDNESDAY. SURFACE REFLECTION WILL MOVE INTO THE OHIO
VALLEY BY WEDNESDAY AFTERNOON. MODELS HAVE BEEN VERY INCONSISTENT
WITH WHERE THEY TAKE THE SURFACE LOW...AND HAD BEEN LEANING TOWARDS
THE EURO AND 08.06Z GFS ENSEMBLE WITH TRACKING THE SURFACE LOW
CENTER TO OUR SOUTH AND EAST...MORE INTO PENNSYLVANIA. THIS SOLUTION
WOULD BE DRIER AND SNOWIER...AS OPPOSED TO THE RECENT GFS/GEM...AND
THE MORNING PACKAGE REFLECTS THIS. THE GFS HAS BEEN CONSISTENT WITH
BRINGING THE SURFACE LOW CENTER RIGHT INTO SOUTHEAST MICHIGAN
WEDNESDAY NIGHT...WITH AMPLE MOISTURE OVERRUNNING THE ELEVATED WARM
FRONT OUT AHEAD OF IT. 00Z GEM NOW SUPPORTS THIS IDEA...BUT WAS NOT
IN EARLY ENOUGH FOR CONSIDERATION IN THE MORNING PACKAGE. IF THE
GFS/GEM SOLUTION PANS OUT...WE COULD SEE ANOTHER PERIOD OF
SIGNIFICANT ICE ACCUMULATION OVER THE SOUTHEAST PORTION OF THE STATE
WEDNESDAY NIGHT BEFORE PRECIP TYPE CHANGES TO RAIN BY THURSDAY
MORNING. WILL HIGHLIGHT THIS POTENTIAL IN THE HWO...BUT NOT GET TOO
EXCITED YET GIVEN SIGNIFICANT MODEL INCONSISTENCIES.

THE WEATHER LOOKS TO BE COMPARATIVELY QUIETER YET COLDER BY FRIDAY
AS A NORTHERN STREAM CROSSES THE GREAT LAKES. MODELS SHOW A
SECONDARY TROUGH THEN DROPPING DOWN OUT OF CANADA ON SATURDAY.

MARINE...

A WEAK LOW PRESSURE SYSTEM WILL TRACK NORTHEAST UP THE OHIO VALLEY
TONIGHT. THIS WILL BRING A WINTRY MIX OF SNOW...SLEET AND FREEZING
TO LAKE ST CLAIR AND WESTERN LAKE ERIE STARTING AFTER SUNRISE THIS
MORNING AND LASTING INTO TONIGHT.

ON TUESDAY...A SURFACE TROUGH WILL MOVE ACROSS THE NORTHERN GREAT
LAKES. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH
MICHIGAN AND LAKE HURON TUESDAY EVENING. GUSTY WEST TO NORTHWEST
WINDS MAY NECESSITATE SMALL CRAFT ADVISORIES OVER PARTS OF LAKE
HURON TUESDAY NIGHT INTO WEDNESDAY MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...ICE STORM WARNING...MIZ082-MIZ083...UNTIL 10 PM SUNDAY.

     WINTER WEATHER ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-
     MIZ076...UNTIL 10 PM SUNDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.

MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......BT
AVIATION.....BT
SHORT TERM...BT
LONG TERM....HLO
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Dec 9, 4:36 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
436 AM EST SUN DEC 9 2007

MIZ047>049-053>055-101000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
436 AM EST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL ACCUMULATIONS OF BETWEEN ONE AND TWO INCHES ARE EXPECTED
TODAY AS A LOW PRESSURE SYSTEM PASSES SOUTH OF THE STATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW ACCUMULATIONS AROUND AN INCH ARE POSSIBLE ON TUESDAY AS
ANOTHER AREA OF LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY.

A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE SOUTHERN GREAT
LAKES WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THERE IS STILL A HIGH
DEGREE OF UNCERTAINTY WITH THE EXACT TRACK THE CENTER OF THIS LOW
PRESSURE SYSTEM WILL TAKE...IT HAS THE POTENTIAL TO BRING
ACCUMULATING SNOWFALL AND POSSIBLY SOME SLEET AND FREEZING RAIN TO
EAST CENTRAL MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ060>062-101000-
SHIAWASSEE-GENESEE-LAPEER-
436 AM EST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL ACCUMULATIONS BETWEEN ONE AND TWO INCHES ARE EXPECTED
TODAY AS LOW PRESSURE SYSTEM TRACKS THROUGH THE OHIO VALLEY. LIGHT
ACCUMULATIONS OF SLEET AND FREEZING RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW ACCUMULATIONS BETWEEN ONE AND TWO INCHES ARE POSSIBLE ON
TUESDAY AS ANOTHER AREA OF LOW PRESSURE TRACKS THROUGH THE OHIO
VALLEY.

A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE SOUTHERN GREAT
LAKES WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THERE IS STILL A HIGH
DEGREE OF UNCERTAINTY WITH THE EXACT TRACK THE CENTER OF THIS LOW
PRESSURE SYSTEM WILL TAKE...IT HAS THE POTENTIAL TO BRING
ACCUMULATING SNOWFALL...SLEET...AND FREEZING RAIN TO SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ082-083-101000-
LENAWEE-MONROE-
436 AM EST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT ICE ACCUMULATIONS OF ONE QUARTER INCH OR GREATER ARE
EXPECTED TODAY OVER FAR SOUTHERN MICHIGAN AS A LOW PRESSURE SYSTEM TRACKS
THROUGH THE OHIO VALLEY. AN ICE STORM WARNING IS IN EFFECT UNTIL
10 PM TONIGHT. PLEASE SEE LATEST WINTER WEATHER MESSAGE /WSWDTX/
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MIXTURE OF RAIN...FREEZING RAIN AND SLEET IS POSSIBLE TUESDAY
AND TUESDAY NIGHT AS ANOTHER AREA OF LOW PRESSURE MOVES THROUGH
THE OHIO VALLEY.

A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE SOUTHERN GREAT
LAKES WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THERE IS STILL A HIGH
DEGREE OF UNCERTAINTY WITH THE EXACT TRACK THE CENTER OF THIS LOW
PRESSURE SYSTEM WILL TAKE...IT HAS THE POTENTIAL TO BRING
ACCUMULATING SNOWFALL...SLEET...AND FREEZING RAIN TO SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-101000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
436 AM EST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET TUESDAY NIGHT INTO
WEDNESDAY MORNING OVER SAGINAW BAY AND THE NEARSHORE WATERS OF
LAKE HURON AS A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ063-068>070-075-076-101000-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
436 AM EST SUN DEC 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH ARE EXPECTED TODAY AS
A LOW PRESSURE SYSTEM TRACKS THROUGH THE OHIO VALLEY. A WINTER
WEATHER ADVISORY IS IN EFFECT UNTIL 10 PM TONIGHT. PLEASE SEE LATEST
WINTER WEATHER MESSAGE /WSWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS
ANOTHER AREA OF LOW PRESSURE TRACKS THROUGH THE OHIO VALLEY. FREEZING
RAIN AND SLEET ARE ALSO POSSIBLE.

A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE SOUTHERN GREAT
LAKES WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH THERE IS STILL A HIGH
DEGREE OF UNCERTAINTY WITH THE EXACT TRACK THE CENTER OF THIS LOW
PRESSURE SYSTEM WILL TAKE...IT HAS THE POTENTIAL TO BRING
ACCUMULATING SNOWFALL...SLEET...AND FREEZING RAIN TO SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 ice storm. Local standard time, as filed.

Ice Storm, Lenawee

When
December 9, 8:00 AM EST to 3:00 PM EST
Where
Lenawee forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -84.066 (the zone’s center; the record gives no point)

A trained spotter observed .25 inch of ice accumulation over a 6 hour period.

Ice Storm, Monroe

When
December 9, 8:00 AM EST to 3:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.921, -83.494 (the zone’s center; the record gives no point)

A trained spotter reported .25 inch of ice accumulated over a 6 hour period.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70720, 70722.